OREGON STATE UNIVERSITY

You are here

Data Loss Modeling and Analysis in Partially-Covered Delay-Tolerant Networks

TitleData Loss Modeling and Analysis in Partially-Covered Delay-Tolerant Networks
Publication TypeConference Paper
Year of Publication2011
AuthorsBradford, K., M. Brugger, S. Ehsan, B. Hamdaoui, and Y. Kovchegov
Conference NameProceedings of 20th International Conference on Computer Communications and Networks (ICCCN)
Pagination1 - 7
Date Published08/2011
PublisherIEEE
Conference LocationLahaina, HI
ISBN Number978-1-4577-0637-0
Abstract

We characterize some fundamental performance limits of partially covered, intermittently connected, delay-tolerant networks (DTNs) that are comprised of a hybrid mix of mobile and static nodes (i.e., access points). Specifically, we derive theoretic bounds on the expected hitting time between two consecutive visits of a mobile node to access points for both the square and hexagonal access point deployment structures. For each of these two models, we use the Poisson Clumping technique to derive theoretic bounds on the data loss rate, under the assumption that a mobile node has a finite buffer that overflows after a certain amount of time. Based of these obtained results, we provide asymptotic analysis of the expected hitting time in these partially covered DTNs. We test the applicability of the Poisson Clumping technique, and our hitting time results, with simulations.

DOI10.1109/ICCCN.2011.6005924